Doxycycline- Stomach Sensativity

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mokeyho
Regular Member


Date Joined Aug 2009
Total Posts : 103
   Posted 8/22/2009 6:44 AM (GMT -7)   
Hi All,
 
I got sick about 35 minutes after taking my morning doxycycline.  I've been taking it on an empty stomach as directed, but it does cause me nausea and this morning, it finally got to me.  Anyone take it with milk?  I just don't want to decrease the effectiveness.
 
Also, my results for Lyme were negative, but I feel some improvement since starting the antibiotics- in particular, my numbness on my left side is improving and I can feel the difference between hot and cold water on my left hand which I haven't had for weeks.  The thing is, I don't know if this is coincidence or if the antibiotic could be working even only after the 5th day. 
 
Thanks for reading :)
 
Michelle
 
P.S.  I'm really glad I found this board and so appreciate the support.  And as I find out more information, I will share it. 

+Lyme
Veteran Member


Date Joined Apr 2009
Total Posts : 1304
   Posted 8/22/2009 7:12 AM (GMT -7)   
Mokey,  I could NOT take doxy on an empty stomach!  Dr said I could take it w/ food, but no dairy or calcium or minerals, which is, unfortunately what I turn to w/ heartburn (all the way up esophogus into my throat)  -- milk and rolaids.

This is what I hated about those pills! I hated them from the start: Big, fat, tall bottle of Monster pills, staring me in the face every morning and evening....
 
Here is what helped me (still, I am relieved to be on Amox instead):
 
Drink full glass of water.  Eat a little something -- bread w/ some chicken, sometimes plain bread or toast -- just enough to get something of substance in stomach. Eat about 2/3 of your 'snack'.  Take the Doxy w/ a full glass of water. Eat the remainder of your snack. Drink more water.
 
All this water is more helpful to heartburn than for stomach upset, so you may need to lessen the amount of water. But definitely wash doxy down w/ plenty of it and having something in you should help.
 
I did a lot of searches because I wanted to find that milk or rolaids or cheese was really ok, but I could not find that. I did find one site that said it could be taken w/ milk, but indicated this was a particular, different type of Doxy.  Sometimes I took a antacid, but I had to make sure it did not have calcium or minerals in it.
 
There were a couple of times I HAD to drink a few sips of milk, I was so desperate. *** Here is what the pharmacist told me when I was filling my Amox.  Note: he told me this about Doxy, not the Amox. He kind of shrugged and said that doxy effect was diminished by about 20% if taken w/ dairy. That's not all that bad.  Not that I'm telling you to take dairy, just providing a little personal info.
 
Hope this helps a little.  That is some rough stuff, the doxy.  But it's a bug killer for sure!


Bit 1972: Acute and chronic tonsillitis, UTI, miscarraige, appendicitis, hypoglycemia,  chronic neck pain w/ crushed vertibrae, chronic severe back pain, mitral valve prolapse, depression, resolution?
Bit Mother's Day 2007: Lyme, Babesia microti, hypothyroidism, EBV, HHV6, Parvovirus B19, low adrenals &misc other hormones, depression, anxiety, more of the above.
What don't these nasty bugs cause? 
CD57= 60, so we're in pretty good shape.
 


sophie 66
Regular Member


Date Joined Aug 2009
Total Posts : 31
   Posted 8/22/2009 7:44 AM (GMT -7)   
My dr. told me to absolutely take Doxycycline with food. She said it can really irritate the stomach if you don't, especially when taking it for a long period of time. Despite that, it made me really sick. I threw up within 20 minutes of taking it and I had no appetite at all. Dr. changed it to Ceftin which has been okay so far.

+Lyme
Veteran Member


Date Joined Apr 2009
Total Posts : 1304
   Posted 8/22/2009 8:31 AM (GMT -7)   
Sophie, I really WANTED to throw up my first dose of Doxy, too! But I somehow kept myself from it, because I didn't want to have to take another, MORE than I wanted to throw up!
Bit 1972: Acute and chronic tonsillitis, UTI, miscarraige, appendicitis, hypoglycemia,  chronic neck pain w/ crushed vertibrae, chronic severe back pain, mitral valve prolapse, depression, resolution?
Bit Mother's Day 2007: Lyme, Babesia microti, hypothyroidism, EBV, HHV6, Parvovirus B19, low adrenals &misc other hormones, depression, anxiety, more of the above.
What don't these nasty bugs cause? 
CD57= 60, so we're in pretty good shape.
 


Traveler
Forum Moderator


Date Joined May 2007
Total Posts : 35855
   Posted 8/22/2009 9:26 AM (GMT -7)   
Hi Sophie!
I NEVER take doxy on an empty stomach!!!
I believe that in order to survive this disease, with as many & as high of dosage that is

neccessary to do any good - your 1st priority HAS TO BE to protect your stomach!!


Please, please take your abx's with food, unless directed by an LLMD not to. All the other docs usually don't understand very

much about what we deal with - all of the supplements, abx & other stuff that we deal with!!

***I am not actually telling you to go against what your doc is telling you*****

***This is only my personal experience***

Also you can go to "mayoclinic.com" to read up a little on a lot of things like drugs & supplements, as well as many other interesting things!!!

Mods-
I hope I haven't crossed a line here on HW with this post!!

Trav
- Traveler
"Conditions": Lyme Disease (neuro, gastro, bone, brain, muscle, hearing involved), STARI, RMSF, Hashimoto's Thyroiditis, Lyme Arthritis, Neuro LD, FM, Chronic/acute EBV, IBS-C, Diverticulosis (& "itis") & now Lyme arthritis (?).


RottenDog
Veteran Member


Date Joined Apr 2009
Total Posts : 1013
   Posted 8/22/2009 1:46 PM (GMT -7)   
when i was placed on doxy for a sinus infection(b4 i knew i had lyme) it also made me very sick. i was told to take with food. but within 30 mins of taking it i was running for the bathroom. i called my Dr. and he then placed me on a different abx.

i wish you all the best, and hope your better soon.
   RD
 
still looking for answers.
 
Remember that advice is free, its your choice what you do with it.  :)


LadywLyme
Regular Member


Date Joined Aug 2009
Total Posts : 55
   Posted 8/22/2009 2:48 PM (GMT -7)   
Sophie,

Hi and welcome.

I take Doxy with food. It even states that on the bottle. Are you sure you understood your doctor right?

I would call him/her first thing Monday and ask. I was told by the Dr. that Doxy is bad on the stomach lining so after breakfast and after dinner is when I take it.

Did you get an information sheet with your RX? Does the bottle indicate with or without food.

Hope this helped.
"If you always do what you've always done; you'll always get what you've always got."

(Advice given to me at the beginning of my career by a five star General)

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, November 19, 2017 7:29 AM (GMT -7)
There are a total of 2,895,326 posts in 317,786 threads.
View Active Threads


Who's Online
This forum has 157389 registered members. Please welcome our newest member, Decker2.
308 Guest(s), 7 Registered Member(s) are currently online.  Details
KB69, John_TX, Makepoop, Gemlin, StopIt, laijurubi, Pratoman


About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.